Night Nurse Cold & Flu Capsules – 10 Capsules

Based on 3 reviews
£5.79
In stock
£5.79

What are Night Nurse Capsules?

Night Nurse Capsules are a medicine that can help to ease cold and flu symptoms. Take 2 capsules before bed to ease your headache, sore throat, tickly cough, and runny nose, and make it easier to get a restful night’s sleep. Night Nurse Capsules are ideal for adults and children over the age of 16 who don’t want their cold or flu to get them down and ruin their sleep.


How will the ingredients in Night Nurse Capsules help to ease my cold and flu symptoms?

Night Nurse Capsules contain three ingredients which work together to ease a range of cold and flu symptoms. The active ingredients in each capsule are:

  • Paracetamol 500mg - a popular over the counter pain killer which can also bring down a high temperature or fever

  • Promethazine hydrochloride 10mg - An antihistamine which helps to dry up a runny nose and helps you to get to sleep

  • Dextromethorphan hydrobromide 7.5mg - A cough suppressant which eases a dry or tickly cough


Do I have a cold or the flu?

If you have a cold or the flu, it can be difficult to work out which one you’re dealing with. However, there are a few clear differences that can help you to determine which one you have. The first is how quickly your symptoms appeared, if you have the flu then your symptoms will appear quickly, but symptoms of a cold can appear over a few days. If you’re too exhausted to complete any of your regular daily tasks, then you probably have the flu, as you can usually go about your day as normal when you have a cold. Do your symptoms affect more than just your nose and throat? If the answer’s yes, then you probably have the flu, but if you have a cold you’ll probably find that your symptoms mostly affect the nose and throat.


Can I drive after taking this medicine?

Night Nurse Capsules can cause drowsiness, dizziness, difficulty concentrating, movement difficulties, or blurred vision. If this happens to you, do not attempt to drive or use any tools or machinery until you are certain that you’re safe to do so.


Can I drink alcohol while I’m taking this medicine?

You should not drink alcohol while you’re taking Night Nurse capsules. Alcohol can increase some of the side effects of this medicine, such as drowsiness.


Can I take these capsules if I’m pregnant or breastfeeding?

If you’re pregnant or breastfeeding you should not take Night Nurse capsules. If you’re suffering from a cold or the flu at this time, you should speak to your doctor or pharmacist for advice.


Can I take this product if I’m taking other medication?

If you’re taking any other medication, including those you bought without a prescription, you should speak to your doctor or pharmacist before taking this product. Do not take Night Nurse capsules if you are already taking:

  • Depression medications called monoamine oxidase inhibitors (MAOIs), or have taken them within the past 2 weeks

  • Any other medications which contain paracetamol

  • Other cough or cold medicines

  • Other products containing antihistamines, including those used on your skin

Speak to your doctor or pharmacist before taking this product if you’re already taking:

  • Metoclopramide or domperidone, which are used for nausea or vomiting

  • Colestyramine, which is used to lower blood cholesterol

  • Medicines which give you blurred vision, dry mouth, or drowsiness

  • Blood thinners, which are also called anticoagulants, e.g. warfarin

  • Quinidine or amiodarone, which are used to control heart rhythm

  • Medicines for anxiety or depression, e.g. SSRIs or tricyclic antidepressants

  • Medicines to help you sleep


Can I take Night Nurse Capsules and Day Nurse Capsules at the same time?

You can take Night Nurse Capsules at the same time as Day Nurse Capsules, however, you should speak to your doctor or pharmacist first to make sure this combination is right for you. If they give you the go-ahead, make sure you only take 3 doses of Day Nurse during the day, rather than the usual four. Leave at least 4 hours between taking your last daily dose of Day Nurse before taking your Night Nurse capsules.


How to take this medicine

Take 2 Night Nurse Capsules with a drink of water just before bedtime. Do not take these capsules if you’ve taken 4 doses of paracetamol containing product during the day. Do not take for more than 3 days at a time.


When should these capsules not be used?

Night Nurse capsules are not suitable for use in children under the age of 16. Do not take this medicine if you are allergic to paracetamol, promethazine hydrochloride, dextromethorphan hydrobromide, or any of the other listed ingredients. Do not take this product if you have:

  • A chest infection, worsening asthma, or severe respiratory problems

  • Taken monoamine oxidase inhibitors (MAOIs) for depression within the last 2 weeks

  • Planned to have a pregnancy test carried out on your urine

Speak to your doctor or pharmacist before taking this product if you:

  • Have a high temperature, skin rash, or persistent headache

  • Have been told by your doctor that you have an intolerance to some sugars

  • Have heart, kidney, or liver problems

  • Have glaucoma, epilepsy, difficulty passing urine, or prostate problems

  • Have a chronic or persistent cough with excessive phlegm or respiratory problems

  • Are elderly and suffer from confusion


Do Night Nurse capsules have any side effects?

Like all medications, Night Nurse capsules can have side effects, although not everyone will experience them. If you experience any of the following side effects, stop use and speak to a doctor immediately:

  • Allergic reactions, e.g. Skin rash, itching, swelling of the mouth, throat, face, etc., shortness of breath

  • Skin rash, peeling, mouth ulcers

  • Breathing problems, which may be more likely if you’ve experienced them while taking other painkillers, e.g. ibuprofen, aspirin

  • Unexplained bruising or bleeding

  • Confusion, restlessness, sweating, shaking, shivering, sudden muscular jerks, increased blood pressure

  • Difficulty passing urine

  • Feeling sick, being sick, stomach ache, sudden weight loss, loss of appetite, yellowing of eyes or skin

  • Restlessness, nervousness, feeling irritable, increased energy, sleep disturbances, which are more likely in children

Other side effects you may experience include:

  • Drowsiness

  • Dizziness

  • Blurred vision

  • Difficulty concentrating

  • Unsteadiness

  • Clumsiness

  • Headache

  • Dry mouth

If you experience these or any other side effects while using this product, stop use and speak to your doctor or pharmacist. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.


How to store this product

Store in a cool, dry place which is below 25 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.

 

Why do I need to answer questions to buy this product?

You do not need a prescription for Night Nurse Capsules, however, you will be asked to complete a short medical questionnaire by your Chemist 4 U pharmacist before we can take your order. This includes some simple questions that all pharmacies legally are required to ask before supplying this kind of product. This helps our pharmacy team to be sure that Night Nurse is the best choice for you.

 

More Information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Ingredients

  • Active ingredients Paracetamol 500mg, Promethazine Hydrochloride 10mg and Dextromethorphan Hydrobromide 7.5mg.

    Other ingredients Lactose monohydrate, dimeticone, colloidal anhydrous silica, gelatin and colours patent blue V (E 131), quinoline yellow (E 104), titanium dioxide (E 171) and printing ink (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527)).

Drug Data
Product Type
OTC
Brand Information
Brand Name
Product Data
Days Supply
1.5
Quantity
10 Capsules

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Times

MethodHandling TimeTransit TimeTimescaleApprox Cost
Standard Shipping (3-5 Working Days)123£2.95
Royal Mail Tracked 24011£4.95

Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.

Please review the estimates at the checkout.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Night Nurse Cold & Flu Capsules – 10 Capsules Reviews

MissSparkles_Æ,
By
Night nurse is the best for cold/ flu taken at night before bed, it helps you sleep eases confestion and pain
Jewel,
By
The only capsules that enable a good night's sleep when I have a cold!
Nicola Williams,
By
Great that this in tablet form a lot easier to swollow than the liquid kind

Advice & Guides

10 ways to avoid catching the office cold
fliparrow

10 ways to avoid catching the office cold

You can’t get sick. You tell yourself this every year as you’re stocking up on vitamin C and hand sanitiser gel, you absolutely cannot get sick. And yet you do.

That's why we’ve asked our very own registered pharmacist, Shamir Patel, for some tips and tricks that will help you to make it through the winter months without catching the office cold.

Read More
Best medicines for dry, chesty, tickly or mucus coughs
fliparrow

Best medicines for dry, chesty, tickly or mucus coughs

Having a cough is never a good thing. A cough can often lead to other problems, such as a sore throat. Dealing with a cough can be difficult when there are different types of a cough and knowing which one you are suffering from can make all the difference when it comes to treating it.

Read More
Do I have hay fever or a cold?
fliparrow

Do I have hay fever or a cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

Read More